MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430011-57
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy - simple transvesical surgical procedure, the fenestrated bipolar forceps instrument's distal tip got broken outside the patient's anatomy.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The fenestrated bipolar forceps instrument was analyzed and found to have a broken molded insulator.A visual inspection was performed, and the instrument was observed to have a broken lower molded insulator on the grip tips, with fragments of the lower molded insulator observed to be detached.The broken piece measured approximately 2.3mm x 9.3mm and was not returned with the instrument.There was no external damage to the housing and snake wrist cables.Each input disk was manually articulated and responded accordingly.The release buttons were functional.The instrument was found to have a detached fragment on the lower molded insulator from the grip tips.For clarification, part of the broken lower molded insulator was still attached to the instrument due to the conductor wire, but fragments of the lower molded insulator were observed detached.The instrument was found to have a lodged component.A visual inspection was performed, and the tube adapter was observed to have a lodged sheath coextrusion at the distal wrist.As a result of the lodged sheath coextrusion, the in-house instrument sheath was found to exhibit excessive friction during installation.The instrument was found to have an improper fit with an in-house instrument sheath.An in-house sheath was placed on the returned instrument, and friction was felt during installation, but when installing the in-house sheath to an in-house instrument, no friction was felt due to the lodged sheath coextrusion.The instrument was found to have a bent main tube located between shoulder one and shoulder two.The bent is approximately 418mm from the distal tip.The instrument was found to have residue observed on four of the clamping pulleys, located inside the backend of the instrument.The instrument was found to have multiple corroded bearings.The housing was removed for inspection, and orange discoloration was observed on six bearings near the clamping pulleys, grip input and section gear, which indicates corrosion.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.The probable root cause of a bent main tube is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Applying excessive force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal can also cause bending.The probable root cause is attributed to improper cleaning or sterilization techniques used in reprocessing, which may include prolonged exposure of the instrument to harsh cleaning agents or insufficient flushing.This issue can be resolved by using an alternate instrument to complete the procedure.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25307406
Report Number2955842-2026-26614
Device Sequence Number13257132
Product Code NAY
UDI-Device Identifier00886874114339
UDI-Public(01)00886874114339(10)U10230714
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430011-57
Device Catalogue Number430011
Device Lot NumberU10230714 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown